advertisement
Question
Posted by: Chantelle | 2008/01/11

Adcodols cause of low libido?????

My husband is addicted to Adcodols. He has constant migraines and sometimes has to go to the hospital to get Pethadene injections. My question is, could this addiction be the cause of his low libido?

Please help....

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHeadache expert

Dear Chantelle,

Low libido is not listed as one of the side effects of Adcodol, so although it is possible that they are having such an effect, it is unlikely. It is more likely that someone that has constant pain, has a low libido as a consequence.

The Adcodols have other severe side-effects though – particularly Medication Overuse Headache. One of the main problems with taking painkillers for headaches is that it often leads to Medication Overuse Headache (MOH). MOH is a problem that occurs in headache sufferers, such as your husband, who have to take painkillers on a regular basis - the headaches become more frequent and more severe! Because of this, the patient increases the dosage and takes the drugs more often, and a vicious circle is set up, making the headaches worse and worse. This can happen with any of the painkillers, but is far more likely to occur when the medication contains more than one drug, and especially if it contains caffeine or codeine – AND ADCODOL CONTAINS BOTH. When the three are combined in one pill, there is an even greater likelihood of MOH developing.

But migraine can be successfully treated in most cases. The answer therefore is not to rely on medication or painkillers! The correct way to deal with the problem is to have a proper diagnosis of the causes of the headache. If the causes are treated, the headaches no longer occur, and it is no longer necessary to rely on potentially harmful “rescue” medication.

To get to the root of the problem, your husband needs what is called a “multidisciplinary assessment”. There are so many different structures in the head and neck, all of which can be involved in the headache process, that no single specialist can have all the knowledge necessary to make a comprehensive assessment and diagnosis. For instance, a neurologist will examine the brain and nervous system, a physiotherapist will look at the muscles, a dentist will examine the teeth etc. For this reason, the “multidisciplinary assessment” combines and integrates the expertise of different specialists who would normally treat headache patients in isolation, into a single more comprehensive body of knowledge. This assessment must include a thorough examination of the head and neck muscles to determine the presence of abnormal tension. This enables the different members of the team to provide a co-ordinated treatment plan, so that all the contributing factors are addressed.

Headache sufferers often have a poor Quality of Life due to the constant pain and associated symptoms. For a free assessment of how your headaches are affecting your Quality of Life, click on http://www.headacheclinic.co.za/

This information has been supplied and checked by the multidisciplinary team of specialists at The Headache Clinic, in association with The International Headache Society and the South African Institute of Headache and Migraine Science. For consultation with these specialists, call The Headache Clinic (Cape Town, Durban, Johannesburg) on 0861 678 911.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Sam | 2015/06/21

I have a very weak sex drive please advise

Reply to Sam
Posted by: Chantelle | 2008/01/16

Thank you very much. This has been greatly informative.

Reply to Chantelle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement